MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 42519E
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device evaluated by mfr: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ gravity set had a loose connection.The following information was provided by the initial reporter: " i have a few more of the 42519e iv sets that are defective.1 the connections are not tight.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: three samples were submitted for quality investigation.One of the samples was received without a drip chamber, however, the customer did not indicate that this was a failure and it could not be determined if the drip chamber separated from the assembly or if it was cut away from the assembly.The customer complaint of connection issue was not verified by investigation of the samples.The connections for each infusion set were checked to make sure they were hand tight.All connections and caps were verified hand tight.The sets were then clamped below the drip chamber location, and pressurized with air.While pressurized the set was submerged in water and checked to see if the connections remained sealed.There were no indications of bubbles coming from the assemblies and therefore the reported connection issues could not be verified.No other issues were identified on the samples.A device history record review for model 42519e lot number 22109332 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for the reported connection issues could not be determined because the failure could not be replicated.

Brand Name
BD ALARIS¿ SMARTSITE¿ GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16317632
Report Number9616066-2023-00142
Device Sequence Number7992802
Product Code FPA
UDI-Device Identifier07613203010870
UDI-Public07613203010870
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/18/2025
Device Catalogue Number42519E
Device Lot Number22109332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown